MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23374
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported the string snapped during implantation of the universa soft ureteral stent set.The physician was able to remove the stent intact and replaced it.No section of the device remains inside the patient's body.No additional procedures were required.As reported, there were no adverse effects to the patient due to this occurrence.Additional patient, device and event information has been requested.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a review of complaint history, the device history record, instructions for use (ifu), specifications, and a visual inspection of the returned device.One universa soft ureteral stent was received in an open package, label lot number 7968937.Only a 24cm stent was returned.The monofilament tether has been removed from the stent.Tether was severed 3cm from the knot.The tether measured 54cm with 2cm stretched to the point of separation.This stent features a monofilament tether designed for repositioning and ease of removal.The tensile strength of monofilament is sufficient for removal.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received for this device lot number.Based on the evidence presented by the sample and the physical analysis, the tether being stretched and pulled to separation indicates this is the result of procedural handling of the product.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6799880
Report Number1820334-2017-02528
Device Sequence Number11079624
Product Code FAD
UDI-Device Identifier10827002233741
UDI-Public(01)10827002233741(17)200606(10)7968937
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG23374
Device Catalogue NumberUSH-624-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;